[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1997

Minocycline-Induced HyperpigmentationTreatment With the Neodymium:YAG Laser

Author Affiliations

USAR; USAR; Brooke Army Medical Center, Ft Sam Houston, Tex; USAF; Wilford Hall Air Force Medical Center, Lackland Air Force Base, Tex

Arch Dermatol. 1997;133(11):1344-1346. doi:10.1001/archderm.1997.03890470014001
Abstract

REPORT OF A CASE  A 62-year-old white woman with long-standing rosacea began treatment with minocycline hydrochloride, 200 mg/d, in 1990. She presented in February 1996 with perioral and malar blue-black pigmentation (Figure 1). The cumulative dose of minocycline hydrocholoride amounted to 440 g. Minocycline therapy was then discontinued and 4% hydroquinone cream was prescribed to be applied twice daily to the hyperpigmented skin. After a 6month therapeutic trial of hydroquinone, there was no change in the color or extent of hyperpigmentation. At this time, the patient was referred to our center for evaluation.

THERAPEUTIC CHALLENGE  To effectively treat cosmetically disfiguring facial hyperpigmentation caused by long-term minocycline therapy.

SOLUTION  At the time of initial consultation, 2 different test sites on the patient's left upper lip were treated with the Q-switched neodymium:YAG laser (5-nanosecond pulse duration; 3-mm spot size) (Continuum Biomedical, Livermore, Calif). Following skin preparation with chlorhexidine gluconate, the procedure was

First Page Preview View Large
First page PDF preview
First page PDF preview
×